Please use this identifier to cite or link to this item:
Title: Adaptive discontinuous Galerkin methods for nonstationary convection–diffusion problems
Other Titles: An a posteriori error estimator for discontinuous Galerkin methods for non-stationary convection-diffusion problems
Authors: Cangiani, Andrea
Georgoulis, Emmanuil H.
Metcalfe, Stephen
First Published: 30-Oct-2013
Publisher: Oxford University Press on behalf of the Institute of Mathematics and its Applications
Citation: IMA Journal of Numerical Analysis 2014, 34 (4), pp. 1578-1597 (20)
Abstract: This work is concerned with the derivation of a robust a posteriori error estimator for a discontinuous Galerkin (dG) method discretization of a linear nonstationary convection–diffusion initial/boundary value problem and with the implementation of a corresponding adaptive algorithm. More specifically, we derive a posteriori bounds for the error in the L[superscript 2](H[superscript 1]) + L∞(L[superscript 2])-type norm for an interior penalty dG discretization in space and a backward Euler discretization in time. Finally, an adaptive algorithm is proposed utilizing the error estimator. Optimal rate of convergence of the adaptive algorithm is observed in a number of test problems and for various Pèclet numbers.
DOI Link: 10.1093/imanum/drt052
ISSN: 0272-4979
eISSN: 1464-3642
Version: Post-print
Status: Peer-reviewed
Type: Journal Article
Rights: Copyright © 2013, The authors. This is a pre-copyedited, author-produced PDF of an article accepted for publication in IMA Journal of Numerical Analysis following peer review. The definitive publisher-authenticated version IMA Journal of Numerical Analysis (2013) is available online at:
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
File Description SizeFormat 
CangianiGeorgoulisMetcalfe4.pdfPost-review (final submitted)332.96 kBUnknownView/Open

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.